Yu.F. Dolgii, R. I. Shevchenko. Discrete operator Riccati equation in an optimal stabilization problem for a periodic linear system with aftereffect ... P. 105-118

An optimal stabilization problem for linear periodic systems of differential equations with aftereffect is described in a function space. A procedure that narrows the class of admissible controls is used. Admissible feedback controls are formed in the function state space. We assume a piecewise constant periodic dependence of the controls on time. The breakpoints are independent of the choice of the states. An equivalent discrete problem of optimal stabilization in a function space is constructed. The solution of the nonautonomous discrete operator Riccati equation determines an optimal stabilizing control. The discrete stabilization problem is autonomous if the sequence of breakpoints of the controls is periodic. A representation of solutions of the autonomous discrete operator Riccati equation is found. A system of integral equations is obtained for the coefficients of this representation. A formula for the optimal stabilizing control in the discrete problem is derived.

Keywords: periodic linear system with aftereffect, optimal stabilization, discrete operator Riccati equation.

The paper was received by the Editorial Office on October 25, 2017

Yurii Filippovich Dolgii, Dr. Phys.-Math. Sci., Prof., Krasovskii Institute of Mathematics and
Mechanics, Ural Branch of the Russian Academy of Sciences, Yekaterinburg, 620990 Russia; Ural
Federal University, Ekaterinburg, 620002 Russia, e-mail: yurii.dolgii@imm.uran.ru .

Roman Ivanovich Shevchenko, doctoral student, Ural Federal University, Ekaterinburg, 620002
Russia, e-mail: oma170@hotmail.com.


1.   Krasovskii N.N. On the analytic construction of an optimal control in a system with time lags. J. Appl. Math. Mech., 1962, vol. 26, no. 1, pp. 50-67. doi: 10.1016/0021-8928(62)90101-6.

2.   Krasovskii N.N. Optimum control in linear systems with time lag. Select. Transl. Math. Stat. Probab., 1966, vol. 6, pp. 189-197.

3.   Yanushevsky R.T.  Upravlenie ob"ektami s zapazdyvaniem [Control of Plants with Time-Lag]. Moscow, Nauka Publ., 1978, 410 p.

4.   Delfour M.C., McCalla C., Mitter S.K. Stability and the infinite-time quadratic cost problem for linear hereditary differential systems.  SIAM J. Control, 1975, vol. 13, no. 1, pp. 48-88. doi: 10.1137/0313004.

5.   Kushner H.J, Barnea D.I. On the control of a linear functional-differential equation with qvadratic cost. SIAM J. Control, 1970, vol. 8, no. 2, pp. 257-272. doi: 10.1137/0308019.

6.   Gibson J.S. Linear-quadratic optimal control of hereditary differential systems: infinite dimensional Riccati equations and numerical approximations.  SIAM J. Control optimiz., 1983, vol. 21, no. 1, pp. 95-139. doi: 10.1137/0321006.

7.   Egorov A.I.  Riccati equations. Sofia, Pensoft, 2007,  Ser. Russian Acad. Monographs, no. 5, 383 p. ISBN: 9789546422965. Original Russian text (2nd ed.) published in A.I.  Egorov  Uravneniya Rikkati,  Moscow, SOLON-Press, 2017, 448 p.

8.   Dolgii Yu.F. Exact solutions of an optimal stabilization problem for systems of differential equations with aftereffect. Tr. Inst. Mat. Mekh., 2015, vol. 21, no. 4, pp. 124-135 (in Russian).

9.   Krasovskii N.N. The approximation of a problem of analytic design of controls in a system with time-lag. J. Appl. Math. Mech., 1964, vol. 28, no. 4, pp. 876-885. doi: 10.1016/0021-8928(64)90073-5.

10.   Osipov Yu.S. Stabilization of control systems with delays. Differ. Uravn., 1965, vol. 1, no. 5, pp. 605-618 (in Russian).

11.   Bykov D.S.,  Dolgii Yu.F. Error estimate for approximations of an optimal stabilizing control in a delay system.  Tr. Inst. Mat.  Mekh., 2012, vol. 18, no. 2, pp. 38-47 (in Russian).

12.   Krasovskii N.N., Osipov, Yu.S. On the stabilization of motions of a plant with delay in a control system. Izv. Akad. Nauk SSSR, Tekh. Kibern., 1963, no. 6, pp. 3-15 (in Russian).

13.   Dolgii Y.F., Koshkin E.V. Use of finite-dimensional approximations in a problem of sta\-bi\-li\-zation of periodic systems with aftereffect.  Russ Math., 2015, vol. 59, no. 1, pp. 24-38. doi: 10.3103/S1066369X1501003X.

14.   Kwakernaak H., Sivan R. Linear optimal control systems. NY etc.: Wiley-Interscience, 1972, 575 p. ISBN: 0-471-51110-2. Translated to Russian under the title Lineinye optimal'nye sistemy upravleniya, Moscow, Mir Publ. 1977, 653 p.

15.   Fomin V.N.  Discrete linear control systems. Dordrecht, Boston, London, Kluwer Acad. Publ, 1991, 302 p. doi: 10.1007/978-94-011-3248-0.

16.   Dolgii Yu.F. Characteristic equation in the problem of asymptotic stability in periodic systems with aftereffect. Proc. Steklov Inst. Math. (Suppl.), Dynamical Systems and Control Problems, 2005, suppl. 1, pp. S82-S94.